Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Sep 29, 2022, 4:50 AM EDT for Seminole County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2022, 4:50 AM EDT (08:50 UTC)
- Expired
- Sep 29, 2022, 8:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WGUS52 KMLB 290850
FFWMLB
FLC117-291045-
/O.NEW.KMLB.FF.W.0006.220929T0850Z-220929T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
450 AM EDT Thu Sep 29 2022
...FLASH FLOOD EMERGENCY FOR LITTLE WEKIVA RIVER IN SEMINOLE
COUNTY...
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Southwestern Seminole County in east central Florida...
* Until 645 AM EDT.
* At 450 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling in Little Wekiva River basin in Seminole
County. Between 5 and 9 inches of rain have fallen. Additional
rainfall amounts of 2 to 4 inches are possible in the warned area.
Flash flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Little Wekiva River in
Seminole County. This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Altamonte Springs, Maitland, Lake Mary, Longwood, Wekiva Springs,
Forest City, Fern Park and Heathrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2864 8141 2865 8143 2865 8144 2866 8144
2867 8145 2869 8145 2870 8144 2872 8142
2874 8142 2876 8141 2878 8140 2878 8138
2877 8137 2875 8137 2871 8136 2868 8135
2867 8136 2865 8136 2864 8137
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
JS1 follow-up statement
466
WGUS52 KMLB 291039
FFWMLB
FLC117-291245-
/O.EXT.KMLB.FF.W.0006.000000T0000Z-220929T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
639 AM EDT Thu Sep 29 2022
...FLASH FLOOD EMERGENCY FOR LITTLE WEKIVA RIVER IN SEMINOLE
COUNTY...
The National Weather Service in Melbourne has extended the
* Flash Flood Warning for...
Southwestern Seminole County in east central Florida...
* Until 845 AM EDT.
* At 639 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling in Little Wekiva River. Between 6 and 10 inches
of rain have fallen. Additional rainfall amounts of 3 to 5 inches
are possible in the warned area. Flash flooding is already
occurring. River level currently reported of 30.6 ft which is
nearly a foot above record.
This is a FLASH FLOOD EMERGENCY for Little Wekiva River in
Seminole County. This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Altamonte Springs, Maitland, Lake Mary, Longwood, Wekiva Springs,
Forest City, Fern Park and Heathrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2864 8141 2865 8143 2865 8144 2866 8144
2867 8145 2869 8145 2870 8144 2872 8142
2874 8142 2876 8141 2878 8140 2878 8138
2877 8137 2875 8137 2871 8136 2868 8135
2867 8136 2865 8136 2864 8137
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 1:48 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 29, 1:48 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
148 AM EDT Thu Sep 29 2022
...New AVIATION...
.MARINE...
Issued at 327 PM EDT Wed Sep 28 2022
Considerable squalls moving from south to north will produce
tropical storm gusts along with a possible waterspout. Seas will
build well above hazardous level over the open Atlantic.
Thursday-Sunday...Dangerous seas up to 20 ft and tropical storm
force conditions expected Thursday as Hurricane Ian pushes
offshore the east central Florida coast, and exit the local
Atlantic waters to the north. Winds over 40 kts, backing from S
over the Treasure Coast waters to E over the Volusia waters around
Ian. Seas begin to subside Friday, but remain hazardous at 6-9 ft
across the Treasure Coast waters and 7-13 ft across the Volusia
waters. Advisories and Cautionary statements are likely to
continue through the end of the week.
Boating conditions expected to become more favorable during the
weekend as cool dry air gets wrapped across Florida and the local
Atlantic waters in the wake of Ian. Winds SW-S around 15 kts,
decreasing to 10 kts from the W Sunday. Seas 3-5 ft, occasionally 6
ft, subsiding to 2-4 ft this weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 138 AM EDT Thu Sep 29 2022
Strong tropical storm conditions are expected through the
overnight hours with sustained winds of 30-35 knots with gusts of
50-55 knots. While ceilings and visibilities will gradually
improve across the region after 18Z tomorrow, winds of 20-30 knots
with gusts to 40-45 knots will continue into the early evening
hours.
&&
.HYDROLOGY...
Issued at 327 PM EDT Wed Sep 28 2022
Historic rainfall is expected to spread across the area over the
next 48 hours as Hurricane Ian pushes inland over southwest Florida.
Updated guidance now suggests a range of 12 to 20 inches with
locally higher amounts up to 30 inches as the center of Ian tracks
northeast across Central Florida. These highest totals are generally
concentrated along and north of I-4, spreading along an axis from
Lakeland to Daytona Beach. Elsewhere across east central FL,
rainfall totals will range from 4 to 12 inches with isolated higher
amounts depending on where heavy rainbands set up. A Flood Watch
remains in effect for all of east central Florida.
This amount of rainfall will cause major and catastrophic
flooding for portions of the area. Creeks and rivers that are
already approaching bankfull will overflow, leading to the
possibility of unprecedented flooding given these forecast rain
amounts for the metro Orlando corridor and Saint Johns River
basin. Numerous water rescues and substantial inundation of
structures is likely beginning tonight and throughout the day
Thursday, especially across traditionally flood prone urban and
suburban areas around Orlando.
Levels along the Saint Johns River will continue to rise, with
greater significant rises expected later in the week as rainfall
from Hurricane Ian drains into the basin. The forecast points at
Astor, Lake Harney above Geneva and Deland are all expected to
rise to Major Flood Stage and increasing likelihood and confidence
in reaching Record Flood Stage, with comparable crests near or
above Irma levels in 2017. Levels on the Little Wekiva River could
rise well above Major Flood, also nearing Record Flood Stage
tonight into tomorrow, with Shingle Creek near Campbell also
reaching Hurricane Irma levels in Moderate to Major flood stage.
All river forecasts are highly dependent on rainfall amounts that
reach the basin, so less or more rainfall will cause variability
in observed stages.
Interests along the Saint Johns north of Cocoa, Shingle Creek and
Little Wekiva River should prepare for major flood impacts,
substantial flooding of structures along the river.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 70 80 65 / 100 90 60 20
MCO 82 70 81 66 / 90 70 40 20
MLB 85 70 84 67 / 90 70 40 20
VRB 86 70 86 66 / 80 50 40 20
LEE 77 67 77 65 / 90 70 40 20
SFB 80 69 79 65 / 100 80 50 20
ORL 80 70 81 67 / 90 70 40 20
FPR 85 70 86 66 / 80 50 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ041-141-154-159-164-247-254-259-
264-347-447-547-647-747.
Hurricane Warning for FLZ041-044>046-053-058-141-144-247-347-447-
547-647-747.
Flood Watch through late tonight for FLZ041-044>046-053-058-141-
144-154-159-164-247-254-259-264-347-447-547-647-747.
AM...Tropical Storm Warning for AMZ550-552-555-570-572-575.
Hurricane Warning for AMZ550-552-570-572.
&&
HYDROLOGY...Smith
AVIATION...NWS Corpus ChristiHazardous weather outlook, Sep 28, 6:40 AM EDT, 22 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 640 AM EDT Wed Sep 28 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-282200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 640 AM EDT Wed Sep 28 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. Please see the Hurricane Ian Local Statement for expected threats and impacts to east central Florida. The Hurricane Threats and Impacts Graphics can be found at weather.gov/mlb/hti .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Hurricane Ian is forecast to move north-northeast across the Florida peninsula and across east central Florida through Thursday afternoon, making it out into the Atlantic by late Thursday afternoon and into early evening. Expect increasing coverage of showers and and gusty squalls with heavy rain, along with a risk of tornadoes through mid to late week. Residents and visitors should closely monitor the latest forecasts for Ian, and have their preparations complete and their hurricane kits ready. Seas and surf will continue to be dangerous at the central Florida beaches and adjacent Atlantic waters through at least Thursday night. Rough surf and a Moderate risk of life- threatening rip currents is expected to continue through Thursday. Conditions are expected to improve by the weekend, with drier conditions developing. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Local storm report, Sep 29, 12:35 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1235 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TROPICAL STORM 2 ENE DAYTONA BEACH 29.22N 81.00W
09/28/2022 VOLUSIA FL MESONET
THE WEATHERSTEM STATION AT VOLUSIA BEACH SAFETY
HEADQUARTERS IN DAYTONA BEACH MEASURED A WIND GUST OF
70KTS/81MPH FROM THE NORTH-NORTHEAST.
&&
EVENT NUMBER MLB2200548
HALEYLocal storm report, Sep 29, 12:54 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1254 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TROPICAL STORM MELBOURNE AIRPORT 28.10N 80.64W
09/29/2022 BREVARD FL ASOS
THE KMLB ASOS MEASURED A WIND GUST TO 57KT/66MPH FROM
THE SE.
&&
EVENT NUMBER MLB2200549
CRISTALDILocal storm report, Sep 29, 1:37 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
137 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM TROPICAL STORM 3 NE NEW SMYRNA BEACH 29.05N 80.90W
09/29/2022 VOLUSIA FL MESONET
WXFLOW SITE XNSB RECORDED AS SUSTAINED WIND OF
42KT/48MPH GUSTING TO 57KT/66MPH OUT OF THE NE.
&&
EVENT NUMBER MLB2200550
CRISTALDILocal storm report, Sep 29, 2:31 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
231 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM TROPICAL STORM 2 SSW COCOA BEACH 28.31N 80.63W
09/29/2022 BREVARD FL MESONET
WXFLOW SITE XCOA MEASURED A WIND GUST OF 58KT/67MPH
FROM THE ESE
&&
EVENT NUMBER MLB2200551
CRISTALDILocal storm report, Sep 29, 3:23 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BUENA VENTURA LAKES 28.34N 81.35W
09/29/2022 OSCEOLA FL SOCIAL MEDIA
SEVERAL ROADS IN THE BUENAVETURA LAKES AREA WERE
FLOODED, WITH WATER ENTERING AT LEAST ONE HOME , LOCATED
ON COMPETITION DRIVE. PUBLIC REPORT FROM TWITTER.
&&
EVENT NUMBER MLB2200552
CRISTALDILocal storm report, Sep 29, 3:50 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM FLASH FLOOD 1 NE KISSIMMEE 28.31N 81.40W
09/29/2022 OSCEOLA FL BROADCAST MEDIA
BROADCAST MEDIA VIDEO VIA TWITTER OF TWO TO THREE FEET
OF WATER IN AN OUTLET MALL PARKING LOT. WATER APPEARS TO
BE ENTERING BUSINESSES. ALSO REPORTS THAT ORANGE BLOSSOM
TRAIL IN THAT AREA IS IMPASSABLE.
&&
EVENT NUMBER MLB2200553
JSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:21 PM EDT | Tornado Warning | MLB | Volusia | 14 min |
| Sep 28, 11:16 PM EDT | River Flood Warning | MLB | Seminole | 61 days |
| Sep 28, 11:41 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Lake, Okeechobee, Orange, Osceola and 2 more | 6 hr |
| Sep 28, 11:48 PM EDT | Flash Flood Warning | MLB | Orange, Osceola | 11 hr |
| Sep 29, 12:16 AM EDT | Flash Flood Warning | MLB | Osceola | 5 hr |
| Sep 29, 12:58 AM EDT | Flash Flood Warning | MLB | Brevard, Orange, Seminole, Volusia | 5 hr |
| Sep 29, 2:49 AM EDT | River Flood Warning | MLB | Seminole | 8 days |
| Sep 29, 2:59 AM EDT | River Flood Warning | MLB | Osceola | 11 days |
| Sep 29, 3:16 AM EDT | Flash Flood Warning | MLB | Orange, Seminole, Volusia | 8 hr |
| Sep 29, 3:24 AM EDT | Flash Flood Warning | MLB | Orange, Osceola, Seminole | 8 hr |
| Sep 29, 4:20 AM EDT | River Flood Warning | MLB | Lake, Volusia | 63 days |
| Sep 29, 5:30 AM EDT | Areal Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 9 hr |
| Sep 29, 5:57 AM EDT | Flash Flood Warning | MLB | Volusia | 6 hr |
| Sep 29, 6:27 AM EDT | Flash Flood Warning | MLB | Brevard, Orange, Seminole, Volusia | 3 hr |
| Sep 29, 8:18 AM EDT | Flash Flood Warning | MLB | Lake, Orange, Seminole, Volusia | 4 hr |
| Sep 29, 8:43 AM EDT | Flash Flood Warning | MLB | Seminole | 3 hr |
| Sep 29, 8:52 AM EDT | Flash Flood Warning | MLB | Volusia | 3 hr |
| Sep 29, 10:45 AM EDT | River Flood Warning | MLB | Seminole | 65 days |
| Sep 29, 2:37 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Lake, Orange, Osceola, Seminole and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.